MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516910
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported issue that ¿part of the stent detached" the device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on april 28, 2017 that a wallflex esophageal stent was to be used in the esophagus during an unknown procedure performed on an unknown date.According to the complainant, a part of the stent got detached before deployment and was blocking the esophagus.The patient was intubated under anesthesia and the detached part was removed.The procedure was completed with another wallflex esophageal stent.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A fully constrained wallflex esophageal stent and delivery system was received for analysis.Visual analysis of the returned device found the blue outer sheath was found to be slightly buckled/accordioned just distal to the deployment handle and the clear outer sheath was also kinked.In addition, the tip was detached from the device and was not returned.The inner shaft was noted to be retracted into the outer sheath.Functional evaluation found the stent was possible to deploy as received.There were no issues noted with the stent.The distal inner was microscopically inspected and there was evidence of adhesive coverage along the length of the distal inner shaft.The damages noted with the device were consistent with the application of excessive force during use.The investigation concluded that the observed failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause for this complaint is operational context.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.A review of the device history record (dhr) revealed no non-conforming events or deviations.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex esophageal stent was to be used in the esophagus during an unknown procedure performed on an unknown date.According to the complainant, a part of the stent got detached before deployment and was blocking the esophagus.The patient was intubated under anesthesia and the detached part was removed.The procedure was completed with another wallflex esophageal stent.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.

Brand Name
WALLFLEX¿ ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6577535
Report Number3005099803-2017-01529
Device Sequence Number13610051
Product Code ESW
UDI-Device Identifier08714729765257
UDI-Public(01)08714729765257(17)20170427(10)17934693
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2017
Device Model NumberM00516910
Device Lot Number17934693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;